Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 75, NWS Brownsville, TX

July 16, 2007Hidalgo County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 16, 2007, 7:15 AM CDT for Hidalgo County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 16, 2007, 7:15 AM CDT (12:15 UTC)
Expired
Jul 16, 2007, 9:15 AM CDT
In force
2 hr
Issued by
NWS Brownsville, TX
Area
Whole counties

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 9:05 AM CDTFLASH FLOODMcallen, TXSTATE RLO IN MCALLEN REPORTS WIDESPREAD STREET FLOODING IN MCALLEN AND EDINBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3003 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3003 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 161216
FFWBRO
TXC215-161415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
715 AM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...WESLACO...SAN JUAN...PHARR...
  MISSION...MCALLEN...HIDALGO...EDINBURG...DONNA...ALAMO...

* UNTIL 915 AM CDT

* AT 709 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2610 9839 2600 9800 2623 9798 2647 9828

$$

MARTIN
1 follow-up statement
000 
WGUS74 KBRO 161340
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
836 AM CDT MON JUL 16 2007

TXC215-161415-
HIDALGO TX-
836 AM CDT MON JUL 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR SOUTH
CENTRAL HIDALGO COUNTY...

AT 836 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING FROM HIDALGO TO 
MCALLEN TO NEAR SAN MIGUEL.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESLACO...SAN
JUAN...PHARR...MISSION...MCALLEN...EDINBURG...DONNA AND ALAMO

RAINFALL WILL CONTINUE OVER THE WARNED AREA THROUGH 900 AM.  
RAINFALL TOTALS OF OVER 3 INCHES HAVE ALREADY FALLEN AND UP TO 
ANOTHER INCH IS POSSIBLE IN PORTIONS OF HIDALGO COUNTY.  

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. JUST ONE FOOT OF FLOWING 
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN 
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN 
AROUND...DONT DROWN.

LAT...LON 2610 9839 2600 9800 2623 9798 2647 9828

$$
RYDELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:35 AM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jul 16, 2:35 AM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
235 AM CDT MON JUL 16 2007

.DISCUSSION...THREE TO FOUR INCHES OF RAIN WERE RECEIVED IN A SHORT
PERIOD OF TIME IN NE STARR AND ALL OF BROOKS COUNTIES. THIS MCS HAS
NOW DISSIPATED. BRO REACHED 94 DEG F SUN...WITH A LOW OF 79. HRL
94/78 AND MFE 97/79...IN A SE SFC FLOW OF 15 TO 25 MPH.

THE MCS THAT ENCROACHED OUR NRN COUNTIES LAST NIGHT IS JUST A
PRECURSOR TO HVY RAINS FCST FOR LATER TDY AND TUE...POSSIBLY
EXTENDING INTO THE WEEKEND. THE MECHANICS FOR HVY RAIN PRODUCTION
ARE A COMBINATION OF A POSITIVELY TILTED UPPER LEVEL TROF EXTENDING
FROM ERN TX INTO OUR REGION...AND AN EASTERLY WAVE MVG EAST TO WEST
JUST SOUTH OF OUR REGION. THE LATEST GFS MDL...WHICH INITIALIZED
BEST WITH LAST NIGHTS MCS INTENSITY AND LOCATION...SPINS OUT A
VIGOROUS UPPER LOW AT THE BASE OF THIS COASTAL UPPER TROF BY 18Z
TDY. IF THIS SCENARIO HAPPENS...VIGOROUS PVA WILL BE AVAILABLE FOR
THE LIFTING PROCESS OF AN ATM THAT IS PROGD TO CONTAIN 2.50 INCHES
OF PWATS AND -3 SI VALUES...SKEWING TOWARD A HVY RAFL EVENT WITH
STRONG TSTM DEVELOPMENT. FM 1244 AM TDY...SPC NOTED THIS FOR
LOCATIONS IN OUR VICINITY...THOUGH BUOYANCY WILL BE LIMITED BY THE
VAST CLOUD/PCPN SHIELD...LOW-LEVEL WIND FIELDS VCNTY THE SFC LOW
WILL EXHIBIT WEAK LOW-LEVEL TURNING.  THUS...WHILE PROBABILITIES
WILL BE LOW...IT IS POSSIBLE THAT A STRONGER TSTM MAY PRODUCE A
BRIEF WEAK TORNADO. THIS ANALYSIS BY SPC WAS MAINLY FOR FL/LA
AREAS...BUT SIMILAR CONDITIONS COULD BE EXPERIENCED HERE IN DEEP S
TX...ESPECIALLY IF THE GFS UPPER LOW FORMS OVRHD THIS PM. THE MAIN
THREAT UNDER THIS SYNOPTIC SITUATION WILL BE FLOODING RAINS THIS
WEEK...AS PWATS IN THE 2.25 INCH RANGE ARE FCST NOW THRU SUN.
&&

.MARINE...BUOY020 REPORTED SE WINDS 10 TO 12 KTS AND SEAS AT 3.3
FT.  MODERATE WINDS AND SEAS WILL CONTINUE OVER THE LOWER TEXAS
COASTAL WATERS THROUGH THE MIDDLE OF THE WEEK. AN UPPER LEVEL LOW
ALONG THE DEEP SOUTH TEXAS COASTLINE WILL INCREASE THE CHANCES FOR
SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE OF THE WEEK.  HIGH
PRESSURE WILL BUILD INTO THE AREA BY THE END OF THE WEEK CAUSING A
DRIER AND MORE STABLE AIRMASS.
&&

.AVIATION...VFR CIGS WILL PREVAIL THROUGH THE FCST WITH LIKELY
SHRA/TSRA CREATING TEMPO MVFR TO IFR CONDITIONS. WINDS WILL BE LIGHT
TO MODERATE FROM THE SOUTHEAST THROUGH TUESDAY MORNING.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  89  78  87  78 /  60  60  60  40
BROWNSVILLE          91  76  89  76 /  60  60  60  40
HARLINGEN            91  75  90  76 /  60  60  60  40
MCALLEN              92  75  92  75 /  60  60  60  40
RIO GRANDE CITY      95  75  93  75 /  40  40  60  40
SOUTH PADRE ISLAND   89  78  87  79 /  60  60  60  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ248>257.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...LEAD METEOROLOGIST PHILO 58
MESO/MARINE/AVIATION...LEAD METEOROLOGIST FLATT 65
Hazardous weather outlook, Jul 16, 5:00 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT MON JUL 16 2007

TXZ248>257-171100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT MON JUL 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE RIO GRANDE VALLEY
THROUGH TONIGHT...AS AN UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPS
OVER OUR REGION. THIS FEATURE...IN CONJUNCTION WITH COPIOUS AMOUNTS
OF MOISTURE IN THE ATMOSPHERE...WILL INDUCE THUNDERSTORM DEVELOPMENT
WITH HEAVY RAINFALL BY THIS AFTERNOON...AND THESE HEAVY RAINS WILL
LIKELY CONTINUE THOUGH THE EVENING. IF YOU ENCOUNTER WATERS OF
UNKNOWN DEPTH WHILE DRIVING...TURN AROUND...DONT DROWN.
ALSO...FACTOR IN THE LIKELIHOOD OF PONDED ROADWAYS WHILE DRIVING
AND SLOW DOWN. ALWAYS DRIVING DEFENSIVELY DURING HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UPPER LEVEL LOW WILL REMAIN ALOFT FOR TUESDAY AND WEDNESDAY
...ALONG WITH TROPICAL MOISTURE MOVING NORTH OUT OF THE BAY OF
CAMPECHE. THIS COMBINATION OF FACTORS WILL INCREASE THE THREAT OF
LOCALLY HEAVY RAINS ACROSS MOST OF DEEP SOUTH TEXAS THROUGHOUT THE
UPCOMING WEEK. ALONG WITH THE HEAVY RAIN POTENTIAL...ISOLATED STRONG
TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER OUR REGION TUESDAY AND
WEDNESDAY...WITH A TROPICAL AIRMASS AND THE CHANCE FOR HEAVY RAINS
CONTINUING THROUGH SUNDAY. ALSO...A MODERATE RISK OF RIP CURRENTS IS
POSSIBLE EACH DAY AT LOCAL BEACHES WITH MARINE WARNING POSSIBLE AS
STRONG THUNDERSTORMS MOVE OVER OUR GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH
WEDNESDAY...AND POSSIBLY BEYOND THIS PERIOD.

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:17 PM CDTSevere Thunderstorm WarningBROBrooks, Kenedy43 min
Jul 15, 9:23 PM CDTFlash Flood WarningBROBrooks97 min
Jul 15, 10:40 PM CDTFlood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more39 hr
Jul 16, 4:30 AM CDTSpecial Marine WarningBRO90 min
Jul 16, 5:21 AM CDTFlash Flood WarningBROCameron54 min
Jul 16, 6:18 AM CDTFlash Flood WarningBROCameron117 min
Jul 16, 9:16 AM CDTFlash Flood WarningBROHidalgo59 min
Jul 16, 2:04 PM CDTFlash Flood WarningBROKenedy56 min
Jul 16, 2:17 PM CDTFlash Flood WarningBROStarr58 min
Jul 16, 2:22 PM CDTSpecial Marine WarningBRO38 min
Jul 16, 2:39 PM CDTFlash Flood WarningBROJim Hogg66 min
Jul 16, 3:02 PM CDTFlash Flood WarningBROKenedy58 min
Jul 16, 3:08 PM CDTFlash Flood WarningBROZapata67 min
Jul 16, 3:43 PM CDTFlash Flood WarningBROBrooks62 min
Jul 16, 4:01 PM CDTFlash Flood WarningBROKenedy59 min
Jul 16, 4:08 PM CDTSevere Thunderstorm WarningBROZapata37 min
Jul 16, 4:16 PM CDTFlash Flood WarningBROZapata59 min
Jul 16, 4:31 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy44 min
Jul 16, 4:37 PM CDTFlash Flood WarningBROHidalgo68 min
Jul 16, 4:45 PM CDTSevere Thunderstorm WarningBROZapata19 min
Jul 16, 5:16 PM CDTFlash Flood WarningBROStarr59 min
Jul 16, 5:16 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr44 min
Jul 16, 5:52 PM CDTFlash Flood WarningBROHidalgo53 min
Jul 16, 6:10 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr35 min
Jul 16, 6:14 PM CDTFlash Flood WarningBROStarr61 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.